Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 194, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 11, 2012, 8:29 PM MDT for Cherry County, Nebraska. It was in force for 46 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2012, 8:29 PM MDT (02:29 UTC)
- Expired
- Aug 11, 2012, 9:15 PM MDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 104 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 8:30 PM MDT | TSTM WND GST 60 | Nenzel, NE | ESTIMATED 55 TO 60 MPH WINDS ALONG WITH PEA SIZED HAIL. |
| Aug 11, 9:03 PM MDT | TSTM WND GST 60 | Valentine, NE | REPORT FROM KVTN ASOS AT 0303Z. |
| Aug 11, 9:05 PM MDT | TSTM WND GST 60 | Valentine, NE | REPORT FROM KVTN ASOS AT 0303Z. |
| Aug 11, 9:05 PM MDT | TSTM WND GST 75 | Valentine, NE | KVTN ASOS REPORTS 75 MPH WIND GUST WITH 65 SUSTAINED. |
| Aug 11, 9:06 PM MDT | TSTM WND GST 75 | Valentine, NE | KVTN ASOS REPORTS 75 MPH WIND GUST WITH 65 SUSTAINED. |
| Aug 11, 9:07 PM MDT | TSTM WND GST 75 | Valentine, NE | MEASURED AT KVTN ASOS WITH 65 MPH SUSTAINED. |
| Aug 11, 9:12 PM MDT | TSTM WND GST 75 | Valentine, NE | KVTN ASOS REPORTS 75 MPH WIND GUST WITH 65 SUSTAINED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 2587 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
504 WUUS53 KLBF 120229 SVRLBF NEC031-120315- /O.NEW.KLBF.SV.W.0194.120812T0229Z-120812T0315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 929 PM CDT SAT AUG 11 2012 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 1015 PM CDT/915 PM MDT/ * AT 827 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR NENZEL...OR 30 MILES WEST OF VALENTINE...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KILGORE AROUND 840 PM MDT. ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA AROUND 845 PM MDT. CROOKSTON AROUND 955 PM CDT. HIGHWAY 97 CROSSING THE NIOBRARA RIVER AND SCHLAGEL CREEK STATE WILDLIFE MANAGEMENT AREA AROUND 1005 PM CDT. VALENTINE AROUND 1010 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. && LAT...LON 4301 10036 4255 10058 4285 10131 4301 10123 TIME...MOT...LOC 0229Z 285DEG 38KT 4292 10111 WIND...HAIL 70MPH 1.00IN $$ TAYLOR
3 follow-up statements
749 WWUS53 KLBF 120241 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 941 PM CDT SAT AUG 11 2012 NEC031-120315- /O.CON.KLBF.SV.W.0194.000000T0000Z-120812T0315Z/ CHERRY NE- 941 PM CDT SAT AUG 11 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL CHERRY COUNTY UNTIL 1015 PM CDT/915 PM MDT/... AT 836 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR KILGORE...OR 24 MILES WEST OF VALENTINE...MOVING EAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CROOKSTON AROUND 955 PM CDT. HIGHWAY 97 CROSSING THE NIOBRARA RIVER AROUND 1000 PM CDT. VALENTINE AROUND 1010 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. && LAT...LON 4284 10119 4301 10114 4301 10036 4255 10058 TIME...MOT...LOC 0241Z 279DEG 39KT 4291 10094 WIND...HAIL 70MPH 1.00IN $$ TAYLOR
857 WWUS53 KLBF 120252 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 952 PM CDT SAT AUG 11 2012 NEC031-120315- /O.CON.KLBF.SV.W.0194.000000T0000Z-120812T0315Z/ CHERRY NE- 952 PM CDT SAT AUG 11 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL CHERRY COUNTY UNTIL 1015 PM CDT/915 PM MDT/... AT 950 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR CROOKSTON...OR 13 MILES WEST OF VALENTINE...MOVING EAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 97 CROSSING THE NIOBRARA RIVER AROUND 1000 PM CDT. VALENTINE AROUND 1010 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. && LAT...LON 4283 10107 4300 10104 4301 10036 4255 10058 TIME...MOT...LOC 0252Z 279DEG 39KT 4289 10078 WIND...HAIL 70MPH 1.00IN $$ TAYLOR
803 WWUS53 KLBF 120259 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 959 PM CDT SAT AUG 11 2012 NEC031-120315- /O.CON.KLBF.SV.W.0194.000000T0000Z-120812T0315Z/ CHERRY NE- 959 PM CDT SAT AUG 11 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL CHERRY COUNTY UNTIL 1015 PM CDT/915 PM MDT/... AT 954 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR CROOKSTON...OR 8 MILES WEST OF VALENTINE...MOVING EAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... VALENTINE AROUND 1005 PM CDT. OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE HIGHWAY 12 MILE MARKER 10. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. && LAT...LON 4283 10107 4300 10104 4301 10036 4255 10058 TIME...MOT...LOC 0259Z 276DEG 45KT 4289 10062 WIND...HAIL 70MPH 1.00IN $$ TAYLOR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 5:33 PM MDT, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 11, 5:33 PM MDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 633 PM CDT SAT AUG 11 2012 .AVIATION... VFR CONDITIONS ARE EXPECTED AT BOTH KLBF AND KVTN THROUGH THE CURRENT TAF PERIOD. HOWEVER MVFR WILL BE POSSIBLE UNDER THE MOST ROBUST OF STORM CELLS. STRONG STORMS WILL BE ISOLATED AT BEST...SO WILL LEAVE BOTH TERMINALS AT VFR WITH UPDATES POSSIBLE AS THE CONVECTIVE EVENT UNFOLDS. NEAR TERM SOLUTIONS/GUIDANCE HAS STRUGGLED WITH THE EARLY DEVELOPMENT OF THE TSTMS THIS AFTERNOON...THEREFORE CONFIDENCE IS LOWER THAN USUAL IN THE TAF FORECAST. THAT BEING SAID...EXPECT ADDITIONAL SHOWERS AND THUNDERSTORMS TO DEVELOP IN THE VICINITY OF A SOUTHEASTWARD ADVANCING COLD FRONT THIS EVENING. EXPECT THE STORMS TO BE HIGH BASED...WITH SMALL HAIL AND BRIEF GUSTY WINDS BEING THE MAIN THREAT. ALL TS ACTIVITY SHOULD MOVE EAST OF BOTH THE KVTN AND KLBF TERMINALS BY 07Z. SKIES WILL BEGIN TO CLEAR OUT AND WINDS WILL SWITCH TO OUT OF THE NORTHWEST BEHIND THE COLD FRONT. SKIES SHOULD BE PARTLY CLOUDY TOMORROW MORNING WITH WINDS INCREASING TO AROUND 15G21KT LATE MORNING. && .PREV DISCUSSION... /ISSUED 332 PM CDT SAT AUG 11 2012/ SHORT TERM... COLD FRONT WILL MOVE ACROSS THE FORECAST AREA THIS EVENING AND TONIGHT AND WILL BE THE MAIN FOCUS IN THE SHORT TERM. SOUNDINGS CONTINUE TO SHOW VERY DRY LOW LEVELS ACROSS THE HIGH PLAINS AND DEW POINTS ARE IN THE 50S. PRECIP WATER DESPITE LOW LEVEL DRYNESS ARE AROUND 1.25 INCHES. WATER VAPOR DOES SHOW GOOD MOISTURE COMING AROUND THE SWRN RIDGE AND WILL PROVIDE SOME MOISTURE TO WORK WITH FOR STORMS. MODEL MUCAPE IN THE 1K TO 2K J/KG RANGE ALONG THE FRONT. EXPECT SOME STORMS TO FIRE ALONG THE FRONT...WHICH HAS PUSHED INTO NW NEB ALREADY AND CONTINUE AS THE FRONT PUSHES EAST. WITH THE DRY LOW LEVELS...SOME CONCERN FOR STRONG WINDS TO DEVELOP FROM THE STORMS...COMMON WITH INVERTED V SOUNDINGS. LOCALLY HEAVY RAIN ALSO IS POSSIBLE WITH GOOD UPPER LEVEL MOISTURE...HOWEVER STORMS WILL HAVE TO BE FAIRLY STRONG FOR SIGNIFICANT RAINFALL. THE WEAKER STORMS WILL LIKELY PRODUCE LITTLE RAINFALL AND BE A FIRE WEATHER CONCERN DUE TO DRY FUELS AND DRY LIGHTNING. DUE TO DAYTIME CLOUDINESS FROM DEPARTING WEAK MID LEVEL WAVE...HIGHS HELD IN THE LOWER TO MID 80S. THIS MAY HAMPER DEVELOPMENT INITIALLY...HOWEVER STILL THINK WITH UPPER LEVEL SUPPORT ISOLATED TO SCATTERED STORMS ARE WARRANTED IN THE FORECAST. SYSTEM WILL EXIT TO THE EAST BY MORNING WITH COOLER AIR BEHIND THE FRONT AND HIGH PRESSURE. MIGHT SEE SOME WRAP AROUND MOISTURE FROM LOW IN NE NEB/NW IA THAT CLIPS PORTIONS OF N CENTRAL IN THE MORNING. HOWEVER THINK DRY LOW LEVELS AND WEAKNESS OF THE ACTIVITY TO RESULT IN VIRGA AT BEST. OTHERWISE DECREASING CLOUDS AND HIGHS IN THE UPPER 70S NE TO MID TO UPPER 80S IN SW NEB...WHERE MORE SUN WILL BE EXPERIENCED. MONDAY MORNING WILL START THE WORK WEEK OFF WITH COOL AND DRY CONDITIONS AS HIGH PRESSURE IN COMMAND...MAINLY CLEAR SKIES AND LOWS IN THE LOWER TO MID 50S. BY MONDAY AFTERNOON THE NEXT SYSTEM WILL BE PUSHING ACROSS THE ROCKIES. AHEAD OF THE SYSTEM WILL BE SEASONAL TEMPS WITH HIGHS IN THE 80S. BY MONDAY NIGHT THE MID LEVEL DISTURBANCE WILL MOVE ONTO THE PLAINS. DRY LOW LEVELS WILL CONTINUE TO BE A DETRIMENT TO GOOD RAINFALL AND HAVE SLIGHT CHANCE POPS IN THE FORECAST. LONG TERM... 12Z TUESDAY AND BEYOND. LITTLE CHANGE TO THE ONGOING FORECAST FOR THE EXTENDED PERIOD...WHICH WILL BE MARKED BY A COOL DOWN LATE IN THE WORK WEEK AND PRECIPITATION CHANCES WEDNESDAY NIGHT INTO THURSDAY. NORTHWESTERLY FLOW ALOFT WILL BE IN PLACE TO START THE EXTENDED AS A SERIES OF SHORTWAVE TROUGHS TRAVERSE SOUTHEAST FROM WESTERN CANADA INTO THE NORTHERN HIGH PLAINS. THE FIRST OF WHICH WILL BE SITUATED EAST OF THE CWA...OVER THE GREAT LAKES REGION...AND A SECOND WILL BEGIN TO EMERGE OFF THE COAST OF BRITISH COLUMBIA. BETWEEN THE INFLUENCE OF THESE WAVES...SENSIBLE CONDITIONS SHOULD REMAIN QUIET/DRY. TEMPERATURES ARE EXPECTED TO REMAIN SEASONAL TO SLIGHTLY ABOVE AVERAGE FOR TUESDAY AND WEDNESDAY WITH 80S AND LOW 90S BEING THE NORM. BEYOND MID WEEK HOWEVER...SYNOPTIC MODEL CONSENSUS INDICATES THE PASSAGE OF THE AFOREMENTIONED SECOND SHORTWAVE TROUGH/COLD FRONT COMBO WHICH WILL BRING AT LEAST CHANCE POPS FOR A LARGE PORTION OF THE FORECAST AREA BEGINNING AS EARLY AS WEDNESDAY NIGHT/THURSDAY MORNING. THE POSITIVELY TILTED TROUGH IS SHOWN BY THE GFS SOLUTION TO SWING THROUGH THE NORTHERN PLAINS LATE WEDNESDAY WITH THE FRONT ALONG OR JUST SOUTH OF THE SOUTH DAKOTA BORDER BY 16.00Z /THUR/. THE EUROPEAN IS RUNNING SOMEWHAT FASTER WITH THE FRONTAL PASSAGE...BEING MOSTLY THROUGH THE CWA SAVE OUR FAR SOUTHEASTERN/EASTERN ZONES BY 00Z THURSDAY. THE INCONSISTENCIES ARE MOST SEEN IN THE MODEL GENERATED QPF FIELDS WITH THE EURO PLAYING A MORE FAVORABLE DIURNAL TREND AND EARLIER STORM DEVELOPMENT WHEREAS THE GFS SEEMS TO BE TARGETING A GREATER NIGHTTIME SIGNAL. AT THIS POINT IN TIME SEE NO SOLUTION AS A CLEAR CUT FAVORITE...SO WILL MAINTAIN THE INHERITED SLIGHT CHANCE/CHANCE POPS WEDNESDAY NIGHT AND THURSDAY AND REFINE OR REMOVE WITH LATER FORECASTS. WILL SAY THAT THE BEST CHANCE FOR WIDESPREAD PRECIPITATION SHOULD OCCUR OVERNIGHT AS BOTH MODELS POINT TO POST FRONTAL PRECIPITATION WITHIN THE RIGHT REAR ENTRANCE OF A UPPER JET...SO WILL KEEP THE HIGHEST POPS GOING FOR THE OVERNIGHT PERIOD. REGARDLESS OF TIMING...MODEL SOUNDINGS DO SUGGEST A MODERATELY UNSTABLE ATMOSPHERE WITH MORE THAN SUFFICIENT BULK SHEAR FOR SOME HAILERS AND/OR WIND THREAT. THE GREATEST THREAT WOULD BE TIED DURING THE DIURNALLY FAVORABLE AFTERNOON/EVENING TIME PERIOD...BUT STRONG ACTIVITY COULD REMAIN WELL INTO THE OVERNIGHT AS WELL. THE MAIN BENEFIT OF THE FRONTAL BOUNDARY /BESIDES THE POTENTIAL FOR MUCH NEEDED PRECIPITATION/ WILL BE THE EXPECTED COOLDOWN FOR THURSDAY AND FRIDAY. LONGER RANGE SOLUTIONS ARE ADVERTISING 10-12C AT H85 BY 00Z FRIDAY ACROSS THE ENTIRE CWA. THIS WOULD ALLOW FOR SURFACE HIGH TEMPERATURES IN THE 70S OVER MOST IF NOT ALL LOCATIONS ACROSS WESTERN/NORTH CENTRAL NEBRASKA. SLIGHTLY WARMER...BUT STILL COOLER THAN AVERAGE FOR FRIDAY AS WAA ASSOCIATED WITH BUILDING HEIGHTS APPROACH FROM THE WEST. WARMER YET FOR SATURDAY AS AN UPPER RIDGE BUILDS ACROSS THE CENTRAL PLAINS. TEMPERATURES SHOULD BE A COUPLE DEGREES WARMER WITH A RETURN TO LOW 90S POSSIBLE /WESTERN AND SOUTHWESTERN PORTIONS OF THE CWA/ BY LATE AFTERNOON. WITH THE RIDGE AXIS ENTRENCHED OVER THE CWA...SEE NO REAL STRONG PRECIPITATION CHANCES FOR THE WEEKEND OR LATE WEEK FOR THAT MATTER. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...MASEK AVIATION/LONG TERM...JACOBS
Hazardous weather outlook, Aug 11, 2:36 PM MDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 336 PM CDT SAT AUG 11 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-122045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 336 PM CDT SAT AUG 11 2012 /236 PM MDT SAT AUG 11 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE NORTHERN PLAINS TONIGHT. ISOLATED STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. LARGE HAIL AND WIND DAMAGE ARE THE CONCERN WITH THE STRONG STORMS. WEAKER STORMS HAVE THE POTENTIAL FOR DRY LIGHTNING AND ISOLATED WILDFIRES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Local storm report, Aug 11, 7:27 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
827 PM CDT SAT AUG 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL 5 N BIG SPRINGS 41.14N 102.07W
08/11/2012 M1.00 INCH DEUEL NE FIRE DEPT/RESCUE
QUARTER SIZED HAIL REPORTED BY FIRE CHIEF 5 MILES NORTH
OF BIG SPRINGS ALONG WITH ESTIMATED 50 MPH WIND GUSTS.
&&
CARMELSpecial weather statement, Aug 11, 7:29 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 829 PM CDT SAT AUG 11 2012 NEZ057-058-069-120215- CHASE NE-KEITH NE-PERKINS NE- 729 PM MDT SAT AUG 11 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PERKINS...SOUTHERN KEITH AND NORTHEASTERN CHASE COUNTIES UNTIL 815 PM MDT... AT 727 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WILD HORSE SPRING...OR 9 MILES NORTHWEST OF GRANT...MOVING SOUTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... WILD HORSE SPRING AROUND 735 PM MDT. GRANT AROUND 740 PM MDT. HIGHWAY 61 MILE MARKER 60 AROUND 745 PM MDT. MADRID AROUND 750 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Special weather statement, Aug 11, 7:49 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 849 PM CDT SAT AUG 11 2012 NEZ022-057-120230- GARDEN NE-KEITH NE- 749 PM MDT SAT AUG 11 2012 ...SIGNIFICANT WEATHER ADVISORY FOR KEITH AND SOUTHEASTERN GARDEN COUNTIES UNTIL 830 PM MDT... AT 745 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ASH HOLLOW STATE HISTORICAL PARK...OR 13 MILES SOUTHEAST OF OSHKOSH...MOVING EAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... OGALLALA... CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA... EAGLE GULCH CAMPGROUND... OTTER CREEK CAMPGROUND... LAKE VIEW CAMPGROUND... LEMOYNE... ROSCOE... KEYSTONE... HIGHWAY 26 MILE MARKER 130... HIGHWAY 26 MILE MARKER 140... HIGHWAY 61 MILE MARKER 100... KINGSLEY DAM... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Local storm report, Aug 11, 8:12 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
912 PM CDT SAT AUG 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM TSTM WND DMG 6 W BRULE 41.10N 102.00W
08/11/2012 KEITH NE PUBLIC
LARGE TREES BLOWN DOWN. WINDOWS BROKEN OUT IN QUONSET HUT
AND VEHICLE. CORRAL KNOCKED DOWN BY THUNDERSTORM WIND
GUSTS. INITIAL REPORT WAS RELAYED BY KEITH COUNTY
COMMUNICATIONS.
&&
CARMELLocal storm report, Aug 11, 8:18 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
918 PM CDT SAT AUG 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 7 WNW CODY 42.98N 101.38W
08/11/2012 M1.00 INCH CHERRY NE PUBLIC
MOSTLY PENNY SIZED HAIL WITH A FEW QUARTERS. WIND DRIVEN
HAIL BY ESTIMATED 50 TO 60 MPH WINDS.
&&
CARMELLocal storm report, Aug 11, 8:20 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
920 PM CDT SAT AUG 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND GST 7 WNW CODY 42.98N 101.38W
08/11/2012 E60 MPH CHERRY NE PUBLIC
ESTIMATED 50 TO 60 MPH WINDS AT TIME OF REPORT.
&&
CARMELThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 6:17 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 43 min |
| Aug 11, 6:46 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith, Perkins | 44 min |
| Aug 11, 7:53 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 37 min |
| Aug 11, 9:06 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 39 min |
| Aug 11, 9:45 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.